What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 21, 9:43 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 21, 9:43 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1043 AM EDT Sun Aug 21 2022
.SYNOPSIS...
Showers and thunderstorms will occur as low pressure tracks
across the region today and tonight. Even with the low just east
of the area on Monday, there will still be additional showers
and thunderstorms. High pressure will finally build in Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A mid level trough and its associated embedded disturbances will
dig into our region today. In addition, associated weak surface
low and cold front will also move into the region. These
mechanisms will provide the lift need for pcpn development
today. Despite a good deal of cloud cover, diurnal heating
along with abundant moisture will lead to a moderately unstable
atmosphere. Shear will likely be decreasing in the afternoon,
but it should be just enough (particularly east) to allow for
another day for strong to occasionally severe storms. See
latest SWODY1 from SPC. Main severe threat will be strong to
damaging winds, although some hail may occur. There will also be
the potential for locally heavy rainfall. Highs will be in the
upper 70s to lower 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Mid-level trough will pass across the region during the evening.
Associated surface low will slowly move across Ohio. Showers and
thunderstorms will be ongoing at the beginning of the period and
move off to the east with the forcing.
While the trough axis will be east of the area on Monday, it
will be slow to make additional progress away from the region.
Weak energy diving into the back side of this trough combined
with diurnal heating will result in more showers and
thunderstorms, particularly in eastern counties.
Lows will only fall into the mid 60s tonight with highs in the
upper 70s to around 80.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Northwest flow aloft with building high pressure in the Upper
Midwest will keep the Ohio Valley right at the seasonal normals
through Tuesday night. The latter half of the week will bump up to
be 3-4 degrees above normal on both high and low temperatures as
high pressure largely influences the region with generally sunny and
dry conditions.
Very isolated and generally weak showers are possible with daytime
heating and cool northwest flow on both Tuesday and Wednesday.
Coverage and intensity does not dictate pops >10% and wx will not
be significant enough to merit a mention in forecast.
Model differences through the extended forecast appear minimal. In
the few areas where they do diverge such as the sharper H5 trough
over the Ohio Valley at 00Z Thu noted in the Canadian and GFS versus
a more broad l/w trough noted in the European, the overall effect at
the surface is negligible. At the same time, there is a surface high
over the region with little if any flow in the lower atmosphere. The
slightly higher cloud cover that would be found with the sharper
trough is only noted as a very slight decrease in high temps by 3
degrees per numeric guidance. In a nutshell, there's no reason to
find and adjust for minor differences in a strongly agreed upon
pattern.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Several layers of low clouds about the region to start the
period. Expect MVFR ceilings to occur for a period of time at
many of the terminals. Showers will move across KDAY but not
expecting restrictions from this.
Most likely, conditions will become VFR area wide just in time
for showers and thunderstorms to develop. Have included a 2-3
hour tempo group indicating most likely time when storms may
impact any of the terminals, but enough uncertainty to include a
chance for several hours either side of this window. Storms will
produce temporary MVFR to IFR conditions.
Once precipitation ends, expect to return to VFR. However, lower
ceilings will likely develop area wide after 06Z bringing MVFR
ceilings. IFR is not out of the question.
OUTLOOK...MVFR/IFR ceilings and MVFR visibilities are likely
into Monday morning. Thunderstorms possible on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...
LONG TERM...Franks
AVIATION...
Hazardous weather outlook, Aug 21, 4:00 AM EST, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Sun Aug 21 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-220900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
500 AM EDT Sun Aug 21 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will occur today into this evening. A few
strong to possibly severe thunderstorms will be possible in the
afternoon and evening. The main threat is damaging winds, although
some hail may occur as well. Locally heavy rain may is also possible
which could lead to some minor flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Aug 21, 12:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
118 PM EDT Sun Aug 21 2022
OHZ045-046-052>055-211745-
Champaign OH-Delaware OH-Madison OH-Franklin OH-Union OH-Clark OH-
118 PM EDT Sun Aug 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO, NORTHWESTERN FRANKLIN AND
SOUTHWESTERN DELAWARE COUNTIES IN CENTRAL OHIO, NORTHEASTERN CLARK
COUNTY IN WEST CENTRAL OHIO, NORTHEASTERN MADISON AND SOUTHERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 145 PM EDT...
At 117 PM EDT, a strong thunderstorm was located near Mechanicsburg,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Springfield, Dublin, Upper Arlington, Hilliard, Marysville,
Worthington, Plain City, West Jefferson, Mechanicsburg, Choctaw Lake,
New California, Harmony, Lisbon, Brighton, Milford Center, Shawnee
Hills, Riverlea, Lafayette and South Vienna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3984 8370 4000 8378 4028 8332 4007 8297
TIME...MOT...LOC 1717Z 242DEG 34KT 4003 8352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Aug 21, 12:20 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 PM EDT Sun Aug 21 2022
OHZ045-046-055-056-211745-
Licking OH-Delaware OH-Franklin OH-Union OH-
120 PM EDT Sun Aug 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FRANKLIN, DELAWARE, NORTHWESTERN LICKING AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 145 PM EDT...
At 120 PM EDT, a strong thunderstorm was located near New California,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Hilliard, Marysville,
Worthington, Powell, Sunbury, Ashley, New California, Polaris,
Radnor, Shawnee Hills, Galena, Ostrander, Hartford, Alum Creek State
Park, Delaware State Park and Olive Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4005 8316 4027 8336 4044 8307 4043 8302
4042 8301 4041 8293 4036 8292 4035 8277
4034 8275 4028 8275 4027 8258
TIME...MOT...LOC 1720Z 241DEG 34KT 4017 8318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051533, 1051531, 1051534, 1051535, 1051538, 1051540, 1051541, 1051542, 1051543, 1051544, 1051550, 1051551, 1051555, 1051556, 1051558, 1051561, 1051562, 1051563, 1051564.